MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0° X3 INSERT 32MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0° X3 INSERT 32MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 623-00-32F
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
After implanting trident cup into the patient, insert x3 liner.This fails after several attempts and it is believed that the size is incorrect.One opens a new package of the same size and fits directly.5-10 minutes delay in surgery due to this failure.
 
Additional Manufacturer Narrative
An event regarding seating/locking issues involving a trident liner was reported.The event was not confirmed.Method & results: product evaluation and results: the returned device was examined by an engineer who noted the following: damage observed on the insert consistent with implantation process and contact against a hard object.Scratches were also observed on the articulating surface of the insert.This is a common damage mode of uhmwpe.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Medical records received and evaluation: not performed as no medical records were returned for review.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there were no other events for the lot provided.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as the post operative x-rays and the primary operative report are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time as insufficient information was received by stryker orthopaedics.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIDENT 0° X3 INSERT 32MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8090376
Report Number0002249697-2018-03774
Device Sequence Number1436613
Product Code LPH
UDI-Device Identifier07613327039474
UDI-Public07613327039474
Combination Product (Y/N)N
Initial Reporter CountrySE
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Catalogue Number623-00-32F
Device Lot Number66374701
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2018
Initial Date Received by Manufacturer 10/23/2018
Supplement Date Received by Manufacturer01/29/2019
Initial Report FDA Received Date11/20/2018
Supplement Report FDA Received Date02/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;